MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3545007 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
07/19/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device evaluation completed on september 23, 2024: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the gel siltex mod-rnd 500cc breast implant was found to have a tear on the anterior view, measuring approximately 5.4 cm.Microscopic examination was performed, and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Upon receive the suspect device, the identity revealed as cat: 3545007, lot: 1009493.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information received on september 5, 2024 indicated that the patient underwent bilateral replacements as follow: left sn: (b)(6), right sn: (b)(6).Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female who underwent a breast augmentation revision with an unknown mentor saline prosthesis experienced right-sided deflation postoperative.The issue was diagnosed through physical examination.As a result, patient scheduled for removal on (b)(6) 2024.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: deflation mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer¿s reference number: (b)(4).